Maryland, 2007

Flash Flooding in Maryland, August 25 to 26, 2007

August 25 to 26, 2007 · NWS PHI · 2 events in 2 counties and zones

An area of low pressure moved across the eastern Great Lakes region during the morning of August 25th. A cold front associated with this low pressure system was located in the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An area of low pressure moved across the eastern Great Lakes region during the morning of August 25th. A cold front associated with this low pressure system was located in the Ohio Valley. A hot and especially humid airmass was found ahead of this front across the Middle Atlantic region on August 25th. As the front approached, showers and thunderstorms developed and moved across the area. The actual cold front however did not clear the region until the morning of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 25, 9:29 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 25, 9:29 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1029 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES AND THE OHIO
RIVER VALLEY THIS EVENING.  THE FRONT WILL SINK TO THE SOUTH AND
EAST AND IT SHOULD REACH SOUTHEASTERN PENNSYLVANIA AND CENTRAL NEW
JERSEY AROUND DAYBREAK.  THE BOUNDARY IS EXPECTED TO REMAIN NEARLY
STATIONARY ON SUNDAY BEFORE MOVING SLOWLY TO THE SOUTH AGAIN ON
SUNDAY NIGHT AND MONDAY.  WEAK HIGH PRESSURE IS EXPECTED TO FOLLOW
FOR TUESDAY AND WEDNESDAY.  ANOTHER COLD FRONT FROM THE NORTHWEST IS
FORECAST TO ARRIVE ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
QUITE A BIT OF CONVECTION DEVELOPED LATE THIS AFTERNOON ALONG A
TROUGH THAT EXTENDED FROM THE SUSQUEHANNA RIVER VALLEY DOWN INTO
WESTERN VIRGINIA.  THAT ACTIVITY HAD WEAKENED AS IT MOVED INTO NEW
JERSEY AND THE DELMARVA, PROMPTING CANCELLATION OF THE WATCH NUMBER
652.

BASED ON THE ACTIVITY TO OUR WEST, WEVE MAINTAINED THE POPS AS THEY
WERE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WITH THE COLD FRONT SINKING SLOWLY SOUTH AND EAST THROUGH OUR
FORECAST AREA ON SUNDAY, WEVE MAINTAINED THE CHANCE POPS FOR OUR
ENTIRE REGION.  WITH A LITTLE MORE IN THE WAY OF CLOUD COVER, TEMPS
SHOULD BE A LITTLE COOLER ON SUNDAY.  ALSO, DEW POINT TEMPS MAY DROP
BY A FEW DEGREES.  AS A RESULT, THERE DOES NOT SEEM TO BE A NEED TO
EXTENDED THE HEAT ADVISORY OR THE EXCESSIVE HEAT WARNING.

FOR SUNDAY NIGHT, WELL NEED TO LINGER CHANCE POPS FOR ALL BUT OUR
NORTHERN TWO TIERS OF COUNTIES, AND FOR MONDAY WELL KEEP THE
MENTION OF PRECIP FOR PHILADELPHIA AND FOR POINTS TO THE EAST AND
SOUTH.

IT LOOKS AS THOUGH THE FRONT WILL SINK FAR ENOUGH TO THE SOUTH TO
ALLOW WEAK HIGH PRESSURE TO BUILD ACROSS OUR REGION FOR TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A MID AND UPPER LEVEL RIDGE SHOULD TRY TO NOSE UP INTO OUR REGION
DURING THE MID WEEK PERIOD BEFORE A LONG WAVE TROUGH BEGINS TO DIG
DOWN FROM THE NORTHWEST FOR THURSDAY AND FRIDAY.  THE ASSOCIATED
COLD FRONT IS FORECAST TO REACH US LATE ON WEDNESDAY NIGHT.  A WAVE
OF LOW PRESSURE MAY DEVELOP ALONG THE BOUNDARY, CAUSING ITS PROGRESS
TO SLOW A BIT.  HIGH PRESSURE SHOULD EVENTUALLY BUILD DOWN FROM THE
NORTHWEST FOR NEXT WEEKEND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS THE POSSIBILITY FOR TSTMS INCREASED AT OUR EIGHT TAF SITES THIS
EVENING, THEIR MENTION WAS INCLUDED IN THE TAFS.  FOR KPHL, THE TWO
HOUR PERIOD FROM 02Z UNTIL 04Z WAS HIGHLIGHTED BASED ON THE RECENT
PROGRESS OF THE STORMS.  BRIEF IFR CONDITIONS AND GUSTY WINDS ARE
POSSIBLE IN THE TSTMS.

LOW CLOUDS AND FOG ARE NOT EXPECTED TO RETURN TONIGHT AS THE
TROPICAL AIRMASS HAS NOW OVERSPREAD THE ENTIRE AREA.

ON SUNDAY, A COLD FRONT DROPPING DOWN FROM THE NORTHWEST IS EXPECTED
STALL ACROSS THE REGION AND SCATTERED TSTMS REMAIN POSSIBLE THROUGH
A GOOD PART OF THE DAY.  EVEN THOUGH THE FRONT SHOULD BE SOUTH OF
THE REGION ON SUNDAY NIGHT AND MONDAY, SOME TSTMS COULD LINGER.  THE
NEXT THREAT OF TSTMS IS WEDNESDAY NIGHT INTO THURSDAY NIGHT.

&&

.MARINE...
SCA FLAGS ARE NOT ANTICIPATED THROUGH THU.  WINDS WERE 10 TO 15 KT
AND MAY INCREASE TO AROUND 15 KT WITH 20 KT GUSTS TONIGHT AHEAD OF A
COLD FRONT.  THE COLD FRONT WILL STALL TO THE WEST SUNDAY AND KEEP A
S OR SW FLOW OVER THE REGION, BUT SPEEDS SHOULD REMAIN BELOW 20 KT.
SEAS WERE ALSO 2-4 FT AND ARE NOT EXPECTED TO INCREASE.  THEN THE
FRONT MOVES THROUGH THE FORECAST WATERS SUNDAY EVENING AND KEEPS
MOVING SOUTH UNTIL IT STALLS OVER SOUTHERN DELMARVA.  THIS MEANS,
SINCE DRY AIR WILL BE SLOW TO MOVE IN.  TSTMS COULD AFFECT THE
WATERS LATER TONIGHT AND SUNDAY AHEAD OF AND WITH THE COLD FRONT.
THEN TSTMS REMAIN PSBL INTO MONDAY AS THE FRONT MOVES SOUTH VERY
SLOWLY BEFORE HIGH PRESSURE BUILDS IN EARLY NEXT WEEK.  THE GRADIENT
REMAINS WEAK INTO MIDWEEK AND WINDS SPEEDS AS WELL AS WAVE HEIGHTS
SHOULD REMAIN BELOW SCA CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/SHORT TERM/LONG TERM...IOVINO
NEAR TERM...IOVINO/DELISI
AVIATION...IOVINO/RNS
MARINE...RNS
Hazardous weather outlook, Aug 25, 7:30 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT SAT AUG 25 2007

PAZ054-055-261000-
CARBON-MONROE-
830 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE POCONOS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME THUNDERSTORMS THIS EVENING
MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING WEATHER, SEEK
SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BECOME NECESSARY.

MDZ012-NJZ001-007>010-012-016-261000-
KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-SALEM-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NEW JERSEY AND
NORTHEASTERN MARYLAND.

.DAY ONE...TONIGHT

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING
WEATHER, SEEK SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY.

DEZ001-NJZ015-017>019-PAZ068>071-261000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE PHILADELPHIA
METROPOLITAN AREA.

.DAY ONE...TONIGHT

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING
WEATHER, SEEK SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY.

MDZ008-PAZ060>062-261000-
CECIL-BERKS-LEHIGH-NORTHAMPTON-
830 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA
AND NORTHEASTERN MARYLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME THUNDERSTORMS THIS EVENING
MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING WEATHER, SEEK
SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BECOME NECESSARY.

PAZ067-261000-
CHESTER-
830 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CHESTER COUNTY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME THUNDERSTORMS THIS EVENING
MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING WEATHER, SEEK
SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BECOME NECESSARY.

DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-261000-
KENT DE-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHERN NEW JERSEY,
DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TONIGHT

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.  SOME
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS, HAIL, HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING.  IF YOU OBSERVE THREATENING
WEATHER, SEEK SHELTER AT ONCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY.

DEZ004-NJZ014-024>026-261000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW JERSEY SHORE AND THE
DELAWARE BEACHES.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-261000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
830 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 8:35 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EDT SAT AUG 25 2007

DEZ002-MDZ020-260230-
CAROLINE-KENT-
935 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE COUNTY IN MARYLAND AND
KENT COUNTY IN DELAWARE...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHWEST OF DOVER...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR GOLDSBORO...GREENSBORO AROUND 945
PM...FELTON AND RIVERVIEW AROUND 1015 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

KRUZDLO
Special weather statement, Aug 25, 8:58 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
958 PM EDT SAT AUG 25 2007

NJZ007-009-260400-
WARREN-HUNTERDON-
INCLUDING THE CITIES OF...WASHINGTON...FLEMINGTON
958 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS OVER PORTIONS OF NORTHWESTERN NEW
JERSEY...

NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED STRONG
THUNDERSTORMS OVER SOUTHERN WARREN COUNTY AND WESTERN HUNTERDON
COUNTY IN NEW JERSEY. HEAVY RAIN, FREQUENT CLOUD-TO-GROUND
LIGHTNING, WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALL POSSIBLE
WITH THESE STORMS.

SEEK SHELTER INDOORS WHEN THUNDERSTORMS APPROACH YOUR LOCATION.
REMEMBER...LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

NIERENBERG
Special weather statement, Aug 25, 9:24 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1024 PM EDT SAT AUG 25 2007

NJZ008-010-260430-
MORRIS-SOMERSET-
INCLUDING THE CITIES OF...MORRISTOWN...SOMERVILLE
1024 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS APPROACHING MORRIS COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF STRONG
THUNDERSTORMS OVER WARREN AND HUNTERDON COUNTIES. THESE STORMS
WILL MOVE FROM WEST TO EAST ACROSS MORRIS COUNTY. HEAVY RAIN,
FREQUENT CLOUD-TO-GROUND LIGHTNING. WIND GUSTS TO 50 MPH AND SMALL
HAIL ARE ALL POSSIBLE WITH THESE STORMS.

SEEK SHELTER WHEN THUNDERSTORMS APPROACH YOUR LOCATION. REMEMBER,
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

NIERENBERG
Special weather statement, Aug 25, 9:54 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 PM EDT SAT AUG 25 2007

MDZ019-020-260500-
TALBOT-CAROLINE-
INCLUDING THE CITIES OF...EASTON...DENTON
1054 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS OVER THE EASTERN SHORE OF MARYLAND...

A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN TALBOT COUNTY IN
MARYLAND. THIS STORM WAS MOVING TO THE NORTHEAST AT 20 MPH AND
WILL EFFECT NORTHERN PORTIONS OF CAROLINE COUNTY AS WELL.

VERY HEAVY RAIN, FREQUENT CLOUD-TO-GROUND LIGHTNING, WIND GUSTS TO
50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SEEK SHELTER INDOORS WHEN THUNDERSTORMS APPROACH YOUR LOCATION.

NIERENBERG
Local storm report, Aug 25, 10:19 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1119 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             LEHIGHTON               40.83N 75.72W
08/25/2007  E0.75 INCH       CARBON             PA   TRAINED SPOTTER

0640 PM     TSTM WND DMG     BELTZVILLE STATE PARK   40.87N 75.61W
08/25/2007                   CARBON             PA   TRAINED SPOTTER

            TREES DOWN.

0640 PM     TSTM WND GST     BELTZVILLE STATE PARK   40.87N 75.61W
08/25/2007  M65.00 MPH       CARBON             PA   TRAINED SPOTTER

0706 PM     TSTM WND DMG     BRODHEADSVILLE          40.92N 75.40W
08/25/2007                   MONROE             PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0725 PM     TSTM WND DMG     STROUDSBURG             40.98N 75.20W
08/25/2007                   MONROE             PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0800 PM     TSTM WND DMG     3 NE NEW MAHONING       40.83N 75.77W
08/25/2007                   CARBON             PA   EMERGENCY MNGR

            TREES AND WIRES DOWN IN MAHONING TOWNSHIP.

0818 PM     TSTM WND DMG     3 NW WOMELSDORF         40.40N 76.23W
08/25/2007                   BERKS              PA   EMERGENCY MNGR

            TREES DOWN

0906 PM     TSTM WND DMG     1 E SCHNECKSVILLE       40.68N 75.60W
08/25/2007                   LEHIGH             PA   EMERGENCY MNGR

            TREES DOWN IN NORTH WHITEHALL TOWNSHIP.

0906 PM     TSTM WND DMG     CENTREVILLE             39.04N 76.07W
08/25/2007                   QUEEN ANNES       MD   EMERGENCY MNGR

            TREES AND WIRES DOWN THROUGHOUT THE COUNTY. MOST DAMAGE
            LOCATED IN CENTREVILLE AND BETWEEN QUEENSTOWN AND QUEEN
            ANNE. COUNTY OFFICIALS ALSO REPORT STURCTURAL DAMAGE TO
            SEVERAL BARNS AND OVERTURNED FARM EQUIPMENT. TWO HORSES
            KILLED AND ONE INJURED.

0912 PM     TSTM WND DMG     3 NE NEW MAHONING       40.83N 75.77W
08/25/2007                   CARBON             PA   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0936 PM     TSTM WND DMG     BRODHEADSVILLE          40.92N 75.40W
08/25/2007                   MONROE             PA   EMERGENCY MNGR

            TREES DOWN IN BRODHEADSVILLE.

0940 PM     TSTM WND DMG     4 W BELFAST             40.78N 75.35W
08/25/2007                   NORTHAMPTON        PA   EMERGENCY MNGR

            TREES AND WIRES DOWN COUNTYWIDE. MOST WIDESPREAD DAMAGE
            OCCURRED IN BUSHKILL TOWNSHIP.

0954 PM     TSTM WND DMG     RIDGELY                 38.95N 75.89W
08/25/2007                   CAROLINE           MD   EMERGENCY MNGR

            TREES DOWN.

0958 PM     FLASH FLOOD      5 NE LEHIGHTON          40.88N 75.65W
08/25/2007                   CARBON             PA   EMERGENCY MNGR

            ROAD FLOODING THROUGHOUT FRANKLIN TOWNSHIP.

&&

KRUZDLO
Special weather statement, Aug 25, 11:10 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1210 AM EDT SUN AUG 26 2007

DEZ002-260515-
KENT-
1210 AM EDT SUN AUG 26 2007

...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...

AT 1205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 20 MILES SOUTHWEST OF DOVER...MOVING EAST AT 20
MPH. THE THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN KENT COUNTY
THROUGH 100 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

FORECASTER:

The radar

The Dover AFB radar (KDOX), 40 km away, was scanning. The volume nearest the first event began at 04:13 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Caroline

When
August 25, 11:15 PM EST to August 26, 1:15 AM EST
Where
Caroline County, Downes to Williston
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
38.920, -75.880

Thunderstorms with torrential downpours caused flooding of smaller streams, fields and poor drainage areas in west central Caroline County. Doppler Radar storm total estimates were 3 to 5 inches.

Flash Flood, Talbot

When
August 25, 11:15 PM EST to August 26, 1:15 AM EST
Where
Talbot County, Skipton to Queen Anne
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
38.900, -76.050

Thunderstorms with torrential downpours caused flooding of smaller streams, fields and poor drainage areas in northeastern Talbot County. Doppler Radar storm total estimates were 3 to 5 inches.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55689, 55690.